Advanced

Scattering from buried inhomogeneities - a general three-dimensional formalism

Kristensson, Gerhard LU and Ström, Staffan (1978) In Journal of the Acoustical Society of America 64(3). p.917-936
Abstract
In the present article we give a general three-dimensional formalism for scattering in two half spaces, one of which contains a bounded inhomogeneity. Our formalism consists of an extension of the transition matrix method which has been given by Waterman, a method which applies equally well to acoustic, electromagnetic, and elastic scattering. The formalism is here developed in detail for the case when the source and inhomogeneity are situated in different half-spaces. However, the same method works for other source positions as well, and the basic equations are given also for the case when the source and the inhomogeneity lie in the same half space. In the final expression for the total scattered field, that part (the so-called anomalous... (More)
In the present article we give a general three-dimensional formalism for scattering in two half spaces, one of which contains a bounded inhomogeneity. Our formalism consists of an extension of the transition matrix method which has been given by Waterman, a method which applies equally well to acoustic, electromagnetic, and elastic scattering. The formalism is here developed in detail for the case when the source and inhomogeneity are situated in different half-spaces. However, the same method works for other source positions as well, and the basic equations are given also for the case when the source and the inhomogeneity lie in the same half space. In the final expression for the total scattered field, that part (the so-called anomalous scattered field) which depends on the presence of the inhomogeneity, can be separated, and the physical meaning of the various quantities which determine this anomalous scattered field can be identified. The inhomogeneity enters through its T matrix, and previous results on various bounded configurations of scatterers can therefore be inserted and used in the present formalism. Numerical results are given for inhomogeneities consisting of one or two spheres. (Less)
Please use this url to cite or link to this publication:
author
publishing date
type
Contribution to journal
publication status
published
subject
in
Journal of the Acoustical Society of America
volume
64
issue
3
pages
917 - 936
publisher
American Institute of Physics
external identifiers
  • Scopus:0018015479
ISSN
1520-8524
DOI
10.1121/1.382052
language
English
LU publication?
no
id
ce0be790-205a-4c55-bd3e-47874a035df0 (old id 1041183)
date added to LUP
2008-03-03 12:42:23
date last changed
2017-01-01 07:44:53
@article{ce0be790-205a-4c55-bd3e-47874a035df0,
  abstract     = {In the present article we give a general three-dimensional formalism for scattering in two half spaces, one of which contains a bounded inhomogeneity. Our formalism consists of an extension of the transition matrix method which has been given by Waterman, a method which applies equally well to acoustic, electromagnetic, and elastic scattering. The formalism is here developed in detail for the case when the source and inhomogeneity are situated in different half-spaces. However, the same method works for other source positions as well, and the basic equations are given also for the case when the source and the inhomogeneity lie in the same half space. In the final expression for the total scattered field, that part (the so-called anomalous scattered field) which depends on the presence of the inhomogeneity, can be separated, and the physical meaning of the various quantities which determine this anomalous scattered field can be identified. The inhomogeneity enters through its T matrix, and previous results on various bounded configurations of scatterers can therefore be inserted and used in the present formalism. Numerical results are given for inhomogeneities consisting of one or two spheres.},
  author       = {Kristensson, Gerhard and Ström, Staffan},
  issn         = {1520-8524},
  language     = {eng},
  number       = {3},
  pages        = {917--936},
  publisher    = {American Institute of Physics},
  series       = {Journal of the Acoustical Society of America},
  title        = {Scattering from buried inhomogeneities - a general three-dimensional formalism},
  url          = {http://dx.doi.org/10.1121/1.382052},
  volume       = {64},
  year         = {1978},
}